Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 89, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2022, 3:07 PM EDT for 4 counties in Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2022, 3:07 PM EDT (19:07 UTC)
- Expired
- May 26, 2022, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, GA, Laurens County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:15 PM EDT | TSTM WND DMG | 4 Se Oconee, GA | EMA REPORT OF TREES AND POWERLINES DOWN NEAR THE INTERSECTION OF HWY 68 AND 272. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
155
WUUS52 KFFC 261907
SVRFFC
GAC167-175-303-319-261945-
/O.NEW.KFFC.SV.W.0089.220526T1907Z-220526T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
307 PM EDT Thu May 26 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
North central Laurens County in central Georgia...
Eastern Wilkinson County in central Georgia...
Southwestern Washington County in east central Georgia...
Northwestern Johnson County in east central Georgia...
* Until 345 PM EDT.
* At 307 PM EDT, a severe thunderstorm was located near Chappells
Mill, or 10 miles southeast of Irwinton, moving north at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Irwinton, Toomsboro, Oconee, Chappells Mill, Tuckers Crossroad and
Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3260 8295 3265 8315 3292 8318 3297 8292
3280 8276
TIME...MOT...LOC 1907Z 197DEG 32KT 3272 8303
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
615
WWUS52 KFFC 261923
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Thu May 26 2022
GAC167-175-261933-
/O.CAN.KFFC.SV.W.0089.000000T0000Z-220526T1945Z/
Laurens GA-Johnson GA-
323 PM EDT Thu May 26 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAURENS AND
NORTHWESTERN JOHNSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3279 8278 3281 8280 3276 8295 3280 8313
3292 8318 3297 8292 3280 8276
TIME...MOT...LOC 1923Z 205DEG 40KT 3290 8292
$$
GAC303-319-261945-
/O.CON.KFFC.SV.W.0089.000000T0000Z-220526T1945Z/
Wilkinson GA-Washington GA-
323 PM EDT Thu May 26 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN WILKINSON AND SOUTHWESTERN WASHINGTON COUNTIES...
At 323 PM EDT, a severe thunderstorm was located near Oconee, or 8
miles southwest of Sandersville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Toomsboro and Oconee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3279 8278 3281 8280 3276 8295 3280 8313
3292 8318 3297 8292 3280 8276
TIME...MOT...LOC 1923Z 205DEG 40KT 3290 8292
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:34 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 26, 1:34 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 134 PM EDT Thu May 26 2022 .PREV DISCUSSION... /Issued 736 AM EDT Thu May 26 2022/ .Morning Area Forecast Discussion... SHORT TERM /Today through Friday/... Despite the complexity of the forecast and the pattern over the past few days, the forecast has been fairly rinse and repeat. Slow moving pinwheel upper low continues to stream tropical moisture northward into the southern US...and each day lines of convection form to the west and eventually translate east into GA overnight with a secondary line forming further west near the front. Challenge for today will be how the first wave impacts the airmass for the second wave expected this evening closer to the cold front. SPC has introduced a slight risk, mainly for wind, associated with the waves of convection anticipated this afternoon and evening. Many uncertainties are associated with any severe threat due to the impacts of both low clouds and any prior convection...making todays threats conditional, but certainly possible. Short term CAMS suggesting enough instability will be present late AM to pose a risk for storms which would suggest the blob of light rain currently over AL will dissipate enough to allow for destabilization to occur. 0-6km bulk shear sufficient (aoa 40-50kts) and increasing in areal extent through the day as the trof axis approaches. While the damaging wind threat would be the greatest, enough 0-1KM helicity exists to pose a low end tornado threat for a brief spin up...particularly this afternoon across northern GA (slight risk region northward). Per several CAMS, round 1 timing looks to be after 17z through 21z or so, with a secondary round/line coming in after 00z, however, that can easily change depending on a multitude of other factors mentioned (low cloud burnoff, cloud debris from earlier convection, rain cooled airmass etc). With the multiple rounds possible, heavy rainfall and the flooding risk will increase. WPC included much of the region in a slight risk for FF, however per collaboration, there are signals for a heavy rain event setting up across the NE GA mountains given the southerly flow and training of storms possible across that region. Despite a fairly dry runup to this event, the past few days have been wet and the airmass is very tropical owing to increased rainfall rates and runoff. As a result, we have introduced a FFA across that region of N GA. Most of the rainfall should be exiting the region by Friday AM and clouds should give way to the start of a drier Memorial Day weekend by Friday PM. stellman LONG TERM /Friday Night through Wednesday/... A dry pattern emerges on the backside of the the upper level closed low. The CWA will transition out of southwesterly flow and into northwesterly flow followed by upper level riding by Sunday. This ridge along with south to southeasterly surface flow will push highs back into the upper 80s and low 90s Sunday and Monday. Monday and onward the GFS and ECMWF are at odd with each other. Both models eventually develop an tropical wave/upper level low off the Florida Coast and move the low westward over the GUlf Coast under a very amplified upper ridge that will encompass much of the northeastern CONUS. How the work week weather plays out will largely be determined by the interaction of these two features. For now have left the NBM initialized low end PoPs for mid week. If the high remains strengthens and remains over the area will fall under SWRLY flow, but if the tropical waves moves quickly over the area we will fall under SERLY flow. Either way we ingest moisture and PWs increase. This combined with warm day time heating will likely produce summer time afternoon thunderstorms. Forecaster #28...Pazos && .AVIATION... 18Z Update... Showers with some very isolated thunderstorms across the area this afternoon. Ceilings are mainly in the MVFR range but as the main area of precip moves in from AL they will go down in to the MVFR/IFR range. Winds are out of the South and are trying to turn to the SW. Thinking they will turn as the heavy precip moves in. Wind speeds will stay in the 8-12kt range with some higher gust to 20kt. The precipitation will end over night and the lower ceilings will lift and scatter out shortly after daybreak Fri. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 77 64 81 59 / 90 90 30 0 Atlanta 75 63 79 60 / 100 80 10 0 Blairsville 70 56 73 54 / 100 90 40 10 Cartersville 74 60 79 56 / 100 60 10 5 Columbus 76 64 83 59 / 90 80 5 0 Gainesville 73 62 77 59 / 100 90 10 5 Macon 81 64 85 59 / 90 90 30 0 Rome 75 60 79 58 / 100 50 10 5 Peachtree City 75 62 81 57 / 100 70 5 0 Vidalia 85 69 84 64 / 60 70 70 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday morning for the following zones: Dawson...Fannin...Gilmer...Lumpkin...Pickens...Towns...Union... White. && SHORT TERM...30 LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, May 26, 10:17 AM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1017 AM EDT Thu May 26 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1017 AM EDT Thu May 26 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will continue across north and central Georgia throughout the day. Strong storms will be likely and will be capable of producing gusty winds, frequent lightning and locally heavy rainfall. A few storms could become severe, with the primary hazard being damaging wind gusts. A Flood Watch is also in effect for portions of northeast Georgia, where localized flash flooding could occur. Widespread rainfall totals of one to three inches will be likely within the watch area, with some locally higher amounts possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There is a chance of isolated thunderstorms Friday. Some storms could become strong to severe and will be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 26, 2:23 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
223 PM EDT Thu May 26 2022
GAZ096-097-107-109-261900-
Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
223 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of southwestern
Laurens, northwestern Dodge, eastern Pulaski and Bleckley Counties
through 300 PM EDT...
At 223 PM EDT, a strong thunderstorm was near Gresston, or near
Eastman, moving north at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cochran, Eastman, Chester, Dexter, Cadwell, Chauncey, Rentz, Dubois,
Plainfield, Empire, Mobley Crossing, Roddy, Baileys Park, Rowland,
Ocmulgee Banks, Royal, Paulk, Goldsboro, Cary and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3217 8344 3250 8340 3251 8339 3252 8335
3254 8318 3241 8298 3208 8308
TIME...MOT...LOC 1823Z 194DEG 18KT 3221 8328
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 26, 2:51 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Thu May 26 2022
GAZ060-061-073-261915-
Putnam GA-Hancock GA-Baldwin GA-
251 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of northwestern
Baldwin, southeastern Putnam and west central Hancock Counties
through 315 PM EDT...
At 251 PM EDT, a strong thunderstorm was over Browns Crossing, or 7
miles west of Milledgeville, moving north at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milledgeville, Eatonton, Meriwether, Plant Harlee Branch, Warfield
and Browns Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3303 8329 3305 8340 3309 8341 3332 8341
3336 8329 3330 8320
TIME...MOT...LOC 1851Z 191DEG 20KT 3309 8335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 26, 2:57 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Thu May 26 2022
GAZ083-084-096-097-261930-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
257 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of northwestern
Laurens, southeastern Wilkinson, southeastern Twiggs and northeastern
Bleckley Counties through 330 PM EDT...
At 256 PM EDT, a strong thunderstorm was over Goldsboro, or 10 miles
northeast of Cochran, moving north at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Irwinton, McIntyre, Dudley, Toomsboro, Danville, Montrose, Allentown,
Goldsboro, Chappells Mill, Rebie, Cary and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3243 8315 3245 8317 3244 8319 3248 8334
3282 8328 3288 8305 3285 8303 3285 8299
3280 8295 3276 8296 3275 8294 3271 8296
3271 8293 3270 8293 3242 8309
TIME...MOT...LOC 1856Z 197DEG 32KT 3246 8320
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:55 AM EDT | Flood Watch | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 19 hr |
| May 26, 2:23 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge | 37 min |
| May 26, 2:51 PM EDT | Special Weather Statement | FFC | Putnam | 24 min |
| May 26, 2:57 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| May 26, 3:11 PM EDT | Special Weather Statement | FFC | Greene | 34 min |
| May 26, 3:25 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 35 min |
| May 26, 3:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| May 26, 3:46 PM EDT | Special Weather Statement | FFC | Taliaferro | 29 min |
| May 26, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 23 min |
| May 26, 3:55 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Taliaferro | 35 min |
| May 26, 3:58 PM EDT | Special Weather Statement | FFC | Towns, Union, White | 32 min |
| May 26, 4:14 PM EDT | Special Weather Statement | FFC | Glascock, Johnson, Warren | 31 min |
| May 26, 4:19 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| May 26, 4:28 PM EDT | Special Weather Statement | FFC | Taliaferro | 17 min |
| May 26, 4:56 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| May 26, 5:30 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| May 26, 6:02 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| May 26, 6:58 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| May 26, 7:34 PM EDT | Special Weather Statement | FFC | Hancock, Washington | 26 min |
| May 26, 7:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.